Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Charleston, WV

April 8, 2015Logan County, Mingo County, Wayne County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2015, 3:18 PM EDT for Logan County, Mingo County, Wayne County, West Virginia. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 3:18 PM EDT (19:18 UTC)
Expired
Apr 8, 2015, 4:15 PM EDT
In force
57 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Logan County, WV, Mingo County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 69 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 3:41 PM EDTHAIL 0.25Dingess, WVSMALL HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 12:33 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS51 KRLX 081918
SVRRLX
WVC045-059-099-082015-
/O.NEW.KRLX.SV.W.0007.150408T1918Z-150408T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
318 PM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF LOGAN...
  NORTHERN MINGO COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WILLIAMSON...
  SOUTH CENTRAL WAYNE COUNTY IN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 26 
  MILES NORTHWEST OF CHATTAROY...NEAR THE MARTIN AND LAWRENCE COUNTY 
  BORDER IN EASTERN KENTUCKY.  IT WAS MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MAN...MALLORY...HOLDEN...DELBARTON...CHIEF LOGAN STATE PARK AND
  CHAPMANVILLE.

DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH 
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR 
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT 
WEDNESDAY EVENING.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3795 8250 3796 8229 3795 8228 3797 8223
      3799 8206 3796 8194 3772 8173 3765 8226
      3770 8231 3778 8234 3780 8239 3786 8243
      3788 8243
TIME...MOT...LOC 1914Z 276DEG 37KT 3793 8250

$$

22
1 follow-up statement
167 
WWUS51 KRLX 081952
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
352 PM EDT WED APR 8 2015

WVC099-082001-
/O.CAN.KRLX.SV.W.0007.000000T0000Z-150408T2015Z/
WAYNE WV-
352 PM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3770 8231 3778 8234 3780 8238 3785 8243
      3784 8240 3786 8241 3792 8232 3793 8192
      3772 8173 3765 8226
TIME...MOT...LOC 1951Z 276DEG 37KT 3774 8216

$$

WVC045-059-082015-
/O.CON.KRLX.SV.W.0007.000000T0000Z-150408T2015Z/
MINGO WV-LOGAN WV-
352 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR LOGAN AND NORTHWESTERN MINGO COUNTIES...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR LENORE AND WILLIAMSON...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLDEN...VERDUNVILLE...CHIEF LOGAN STATE PARK...MOUNT GAY...MITCHELL
HEIGHTS...WEST LOGAN...LOGAN...SWITZER...CHAUNCEY...SARAH ANN...
MAN...MALLORY AND AMHERSTDALE

DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH 
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR 
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3770 8231 3778 8234 3780 8238 3785 8243
      3784 8240 3786 8241 3792 8232 3793 8192
      3772 8173 3765 8226
TIME...MOT...LOC 1951Z 276DEG 37KT 3774 8216

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:49 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 8, 1:49 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
149 PM EDT WED APR 8 2015

.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS TONIGHT INTO THURSDAY NIGHT.
COLD FRONT CROSSES AT THE END OF THE WORK WEEK. HIGH PRESSURE FOR
THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
BUSY DAY WITH LINE OF STRONG TO SEVERE STORMS CURRENTLY MOVING
THROUGH CWA. THIS IS ASSOCIATED WITH MCV PASSING JUST TO OUR NORTH
AND GOOD INFLOW INTO THE SOUTH. RELIED HEAVILY ON THE HRRR FOR
TIMING OF THE LINE...WHICH IS MOVING ESE AROUND 40KTS. THINGS
BECOME A BIT MORE UNCERTAIN TONIGHT...AS CONVECTION WILL BE
LINGERING AROUND A WEAK BOUNDARY THAT SHOULD BE NEAR OUR SOUTHERN
CWA BORDER. THIS BOUNDARY WILL SLOWLY LIFT NORTH AS A WARM FRONT
THURSDAY MORNING WITH SHOWERS AND T-STORMS. DO NOT EXPECT THE
SHOWERS AND STORMS TONIGHT TO PRODUCING WIDESPREAD HEAVY
RAIN...BUT AS GROUND CONTINUES TO SOAK UP MORE WATER...FLOODING
CONCERNS WILL INCREASE. HOWEVER THINK ANY ISSUES THROUGH TONIGHT
AND TOMORROW WOULD BE VERY LOCALIZED...SO OPTED TO NOT ISSUE ANY
FLOOD HEADLINE AT THIS TIME. GENERALLY WILL GET AROUND HALF AN
INCH WITH THIS INITIAL LINE...THEN COULD GET ANOTHER QUARTER TO
HALF OVERNIGHT. BELIEVE IT WOULD TAKE AROUND 1.5 INCHES IN 3 HOURS
TO START CREATING LOCAL PROBLEMS.

ONLY MINIMAL CHANGES MADE TO TEMPERATURE FORECAST THROUGH THE
PERIOD...AS EXISTING FORECAST LOOKED DECENT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE STRONG COLD FRONT THAT MOVES
ACROSS LATE THURSDAY NIGHT AND FRIDAY MORNING. LOTS OF JUICE AND
GOOD DYNAMICS WILL BRING A BAND OF SHOWERS AND STRONG THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT. SHOWERS AND STORMS END FROM WEST TO
EAST DURING FRIDAY...WITH THE FRONT EXITING THE MOUNTAINS BY LATER
IN THE AFTERNOON. HIGH PRESSURE BUILDS IN FROM THE WEST FOR A DRY
BUT COOLER START TO THE WEEKEND. ABOVE NORMAL TEMPERATURES FRIDAY
AHEAD OF THE FRONT WILL LOWER TO NEAR OR SLIGHTLY BELOW NORMAL
LEVELS BEHIND THE FRONT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED PERIOD. WEEKEND
STARTS OUT WARM AND DRY...AND HIGH PRESSURE...SURFACE AND ALOFT
BUILDS IN. AN ACTIVE AND STORMY WEEK THEN TAKES HOLD NEXT WEEK...AS
ANOTHER FRONTAL BOUNDARY...STALLS OUT ACROSS THE AREA
BRIEFLY...BEFORE LIFTING BACK NORTH AS A WARM FRONT BY
TUESDAY...WITH LOW PRESSURE MOVING NORTHEAST OUT OF THE SOUTHERN
PLAINS TOWARDS THE OHIO VALLEY. THIS WILL PROVIDE THE SET UP FOR
WARM...AND HUMID WEATHER ACROSS THE AREA...ALONG WITH CHANCES FOR
THUNDERSTORMS IN THE INCREASINGLY MOIST AND UNSTABLE ATMOSPHERE. FOR
NOW...BROAD BRUSHED POPS IN THE EXTENDED...WITH A DIURNAL TREND TO
CONVECTION/HIGHER POPS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
HAVE LINE OF THUNDERSTORMS MOVING ACROSS CWA...WITH IFR AND A
PERIOD OF WINDS GUSTING 30-40 KTS. HAVE IFR AT HTS/PKB/CRW...BUT
OPTED TO WAIT AT OTHER THREE SITES TO SEE HOW THINGS GO. STRONGEST
PART OF THE LINE LOOKS TO BE HEADED ACROSS MIDDLE AND SOUTHERN
CWA. OVERNIGHT...CANNOT RULE OUT A SHOWER OR THUNDERSHOWERS...BUT
COVERAGE SHOULD NOT BE VERY WIDESPREAD. AS A WEAK WARM FRONT LIFTS
NORTH ON THURSDAY...WILL HAVE A BETTER CHANCE OF SHOWERS AND
STORMS. CANNOT RULE OUT SOME FOG TONIGHT WHERE IT HAS
RAINED...ESPECIALLY IF FLOW DROPS OFF.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING/CATEGORY IN SHOWERS/STORMS MAY VARY.
UNCERTAIN ON FOG FORMATION TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    H    H    M    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS THROUGH FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/MZ/SL
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...SL
AVIATION...MZ
Hazardous weather outlook, Apr 8, 2:09 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
209 PM EDT WED APR 8 2015

KYZ101-OHZ066-067-075-083>087-091815-
GREENUP-PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-
209 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE
WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ102-103-OHZ076-091815-
CARTER-BOYD-WASHINGTON-
209 PM EDT WED APR 8 2015

...SEVERE THUNDERSTORM WATCH 32 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE
WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-091815-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-
209 PM EDT WED APR 8 2015

...SEVERE THUNDERSTORM WATCH 33 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ046-047-091815-
POCAHONTAS-RANDOLPH-
209 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY TONIGHT. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE
WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 8, 1:54 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
154 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             4 WSW LIBERTY           38.58N  81.80W
04/08/2015  E0.25 INCH       PUTNAM             WV   PUBLIC

            PEA SIZED HAIL...MAYBE SLIGHTLY LARGER.

&&

EVENT NUMBER RLX1501156

DTC
Local storm report, Apr 8, 2:05 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
205 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             OLIVE HILL              38.30N  83.17W
04/08/2015  E1.00 INCH       CARTER             KY   POST OFFICE

            QUARTER SIZED HAIL REPORTED AT THE POST OFFICE IN OLIVE
            HILL.

&&

EVENT NUMBER RLX1501157

DTC
Local storm report, Apr 8, 2:10 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
210 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             OLIVE HILL              38.30N  83.17W
04/08/2015  E1.00 INCH       CARTER             KY   POST OFFICE

            QUARTER SIZED HAIL REPORTED AT THE POST OFFICE IN OLIVE
            HILL...TIME ESTIMATED BY RADAR

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER RLX1501157

DTC
Special weather statement, Apr 8, 2:29 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
229 PM EDT WED APR 8 2015

WVZ010-011-013-015-016-018>020-024>032-034>040-047-081930-
BARBOUR WV-BOONE WV-BRAXTON WV-CALHOUN WV-CLAY WV-DODDRIDGE WV-
FAYETTE WV-GILMER WV-HARRISON WV-KANAWHA WV-LEWIS WV-LINCOLN WV-
LOGAN WV-MINGO WV-NICHOLAS WV-PLEASANTS WV-RALEIGH WV-RANDOLPH WV-
RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-WEBSTER WV-
WYOMING WV-
229 PM EDT WED APR 8 2015

...SPECIAL WEATHER STATEMENT FOR DODDRIDGE...HARRISON...LEWIS...
EASTERN RITCHIE...SOUTHEASTERN ROANE...TYLER...UPSHUR...WEBSTER...
TAYLOR...BARBOUR...NORTHERN WYOMING...BOONE...BRAXTON...SOUTHEASTERN
CALHOUN...CLAY...FAYETTE...GILMER...WESTERN RANDOLPH...SOUTHERN
KANAWHA...SOUTHERN LINCOLN...LOGAN...MINGO...NICHOLAS...PLEASANTS AND
NORTHERN RALEIGH COUNTIES UNTIL 330 PM EDT...

AT 220 PM EDT...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED FROM NEAR PENNSBORO OF RITCHIE COUNTY ON SOUTH TO NEAR
GLENVILLE...BIG OTTER...CHARLESTON...AND HAMLIN.  THE MOVEMENT WAS
EAST AT 40 TO 45 MPH.

BRIEF WIND GUSTS OF 40 TO 50...AND PEA-SIZED HAIL ARE POSSIBLE WITH
THESE STORMS...AS THESE SHOWERS AND STORMS MOVE FURTHER EAST...TOWARD
THE MOUNTAIN COUNTIES OF WEST VIRGINIA.

BRIEF DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN
INCH OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON
ROADS...POOR DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 96 AND 97 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 27 AND
129...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 42 AND 95.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3871 7981 3834 8040 3808 8071 3810 8087
      3809 8088 3807 8081 3802 8079 3779 8109
      3752 8201 3755 8213 3786 8241 3845 8135
      3888 8101 3944 8107 3950 8073 3944 8055
      3947 8047 3940 8020 3943 7989

22
Local storm report, Apr 8, 2:41 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
241 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             BLAINE                  38.03N  82.85W
04/08/2015  E0.25 INCH       LAWRENCE           KY   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS TORRENTIAL RAIN AND PEA SIZED
            HAIL.

&&

EVENT NUMBER RLX1501158

DTC
Local storm report, Apr 8, 3:12 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             LOUISA                  38.11N  82.60W
04/08/2015  E0.70 INCH       LAWRENCE           KY   TRAINED SPOTTER

            DIME SIZE HAIL... STILL FALLING

&&

EVENT NUMBER RLX1501159

MAC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:56 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Mason, Wayne64 min
Apr 8, 1:18 PM EDTSpecial Weather StatementRLXWood27 min
Apr 8, 1:48 PM EDTSpecial Weather StatementRLXCalhoun, Clay, Doddridge, Gilmer, Jackson, Kanawha and 6 more42 min
Apr 8, 2:13 PM EDTSevere Thunderstorm WarningRLXWayne62 min
Apr 8, 2:29 PM EDTSpecial Weather StatementRLXBarbour, Boone, Braxton, Clay, Doddridge, Fayette and 13 more61 min
Apr 8, 3:11 PM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 20 more46 hr
Apr 8, 3:44 PM EDTSpecial Weather StatementRLXPocahontas, Randolph31 min
Apr 8, 4:05 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming55 min
Apr 8, 5:01 PM EDTSevere Thunderstorm WarningRLXMcDowell44 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.